MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL MICRUSFRAME14 4MM X 8CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL MICRUSFRAME14 4MM X 8CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number MFR140408
Medical Device Problem Codes Separation Failure (2547); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Date of event: the date of the event was not reported.Procode: krd/hcg initial reporter: the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
As reported by the field, during a coil embolization and after placing a 4mm x 8cm micrusframe 14 coil (mfr140408, k10575) in the aneurysm, the coil did not want to detach with the detachment system.They tried to detach it with a detachment system more than one time.This did not work; they pulled the coil back (out of the aneurysm), the coil detached while pulling it back.They had to manually remove the coil from the hub.The coil was used in combination with a headway 17 microcatheter (mc172150sx), a sofia ex support catheter (isc5115st) and a flexor 6fr 80cm sheath (g13539).There was no patient injury reported.
 
Additional Manufacturer Narrative
Product complaint # : (b)(4).Updated section on this medwatch report: b4, b5, g3, g6, h2 and h10.Section b5: information received indicated that pre-deployment electrical testing was performed.The same detachable control box (dcb) was used successfully with subsequent coils.The same cable was used successfully with subsequent coils.Neck remodeling was not utilized.Additional intervention was needed.The actual coil was not stretched or damaged when removed from the patient.No excessive force was used at any time.There were no withdrawal difficulties such as resistance with the device.An adequate flush was maintained through the devices.The event prolonged the procedure by one minute with no significant clinical consequences.The concomitant devices functioned as expected.The target vessel/site being treated was the basilaris top.Further clarification received indicated that another coil was used, no additional medical/surgical treatment was used.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint # :(b)(4).Updated section on this medwatch report: b4, d9, g3, g6, h2, h3, h6 and h10.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by the field, during a coil embolization and after placing a 4mm x 8cm micrusframe 14 coil (mfr140408, k10575) in the aneurysm, the coil did not want to detach with detachment system.They tried to detach it with detachment system more than one time.This did not work; they pulled the coil back (out of the aneurysm), the coil detached while pulling it back.They had to manually remove coil from the hub.The coil was used in combination with a headway 17 microcatheter (mc172150sx), a sofia ex support catheter (isc5115st) and a flexor 6fr 80cm sheath (g13539).There was no patient injury reported.Additional information received indicated that pre-deployment electrical testing was performed.The same detachable control box (dcb) was used successfully with subsequent coils.The same cable was used successfully with subsequent coils.Neck remodeling was not utilized.Additional intervention was needed.The actual coil was not stretched or damaged when removed from the patient.No excessive force was used at any time.There were no withdrawal difficulties such as resistance with the device.An adequate flush was maintained through the devices.The event prolonged the procedure by one minute with no significant clinical consequences.The concomitant devices functioned as expected.The target vessel/site being treated was the basilaris top.Further clarification received indicated that another coil was used, no additional medical/surgical treatment was used.A non-sterile unit micrusframe14 4mm x 8cm was received inside of a pouch.The device was visually inspected, and it was found with several kinks, no other damages or anomalies were observed on the device.A microscopic inspection was performed, and it was found that the embolic coil was not returned for evaluation with the rest of the device, also the rh was noted heated.: the functional test could not be performed due to the conditions in which the device was returned.A manufacturing record evaluation was performed for the finished device k10575 number, and no non-conformances related to the malfunction were identified.Cerenovus conducted a visual and microscopic inspection.The functional test could not be performed since the embolic coil was prematurely detached during the procedure.During the visual analysis of the device, it was noted that the device has several kinks.The device was inspected under a microscope and it was confirmed that the embolic coil was not attached to the rest of the device.Also, the rh was noted heated, which indicates that the detachment cycle was performed.Based on the findings noted during the analysis, the customer complaint regarding a premature detachment was confirmed.The customer complaint regarding a failure to detach could not be duplicated since the embolic coil was not returned for evaluation with the rest of the device.A manufacturing record evaluation was performed, and no non-conformances related to the reported complaint condition were identified.Failure to detach and premature detachment in microcatheter are known potential procedural complications associated with the device.It should be noted that product failure is multifactorial.The instructions for use (ifu) do contain the following recommendations: verify that the microcoil delivery system is fully connected, and no faults are indicated on the dcb.If a fault exists, reseat all connections between the dpu, the dcb, and the connecting cable.If a fault still persists, replace the connecting cable.If this does not correct the error, replace the dcb.If the microcoil delivery system still continues to have a fault, retrieve the microcoil as described in the following section, re sheathing the microcoil system, and replace with a new microcoil system.Assignment of root cause for the events remains speculative and inconclusive, based on the limited information provided and the evidence presented by the returned device; however, it is possible that clinical and procedural factors, including device manipulation and device interaction, may have contributed to the reported failure and damages on the returned system.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the events were related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
MICRUSFRAME14 4MM X 8CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key12385915
Report Number3008114965-2021-00434
Device Sequence Number4892669
Product Code KRD
UDI-Device Identifier10886704077985
UDI-Public10886704077985
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2022
Device Model NumberMFR140408
Device Catalogue NumberMFR140408
Device Lot NumberK10575
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/01/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/16/2021
Supplement Date Received by Manufacturer09/21/2021
11/01/2021
Initial Report FDA Received Date08/30/2021
Supplement Report FDA Received Date10/11/2021
11/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FLEXOR 6FR 80CM SHEATH; HEADWAY 17 MICROCATHETER; SOFIA EX SUPPORT CATHETER; FLEXOR 6FR 80CM SHEATH; HEADWAY 17 MICROCATHETER; SOFIA EX SUPPORT CATHETER